Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 673, NWS Jackson, MS

November 8, 2000Hinds County, Madison County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Nov 8, 2000, 6:29 PM CST for Hinds County, Madison County, Mississippi. It was in force for 46 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Nov 8, 2000, 6:29 PM CST (00:29 UTC)
Expired
Nov 8, 2000, 7:15 PM CST
In force
46 min
Issued by
NWS Jackson, MS
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Hinds County, MS, Madison County, MS

What was reported inside it

TimeReportWhereRemark
Nov 8, 7:10 PM CSTThunderstorm WindJackson, MSA few trees were blown down.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 8, 3:00 PM CSTTornado WatchSPC6 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 0.5 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2000-11-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1244 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2000-11-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 277 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1244 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
669 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
277 m²/s²
0-3 km storm-relative helicity
284 m²/s²
Significant tornado parameter
2.2
Supercell composite
8.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 090029
SVRJAN
MSC049-089-090115-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
629 PM CST WED NOV 8 2000

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HINDS COUNTY IN CENTRAL MISSISSIPPI
  MADISON COUNTY IN CENTRAL MISSISSIPPI

* UNTIL 715 PM CST

* AT 629 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER RAYMOND...OR ABOUT 5 MILES SOUTHWEST OF
  CLINTON...MOVING NORTHEAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL...
  BE NEAR CLINTON AT 635 PM CST
  BE NEAR JACKSON AT 640 PM CST
  BE NEAR MADISON...RIDGELAND AT 655 PM CST
  BE NEAR CANTON AT 715 PM CST

A TORNADO WATCH IS ALSO IN EFFECT. TORNADOES CAN DEVELOP SUDDENLY
FROM SEVERE THUNDERSTORMS.

64

LAT...LON 3216 9037 3234 9013 3251 8998 3260 8984
          3273 8998 3233 9045 3231 9049 3226 9049

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 8, 5:50 PM CST, 39 minutes earlier.

Area forecast discussion, Nov 8, 5:50 PM CST, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
550 PM CST WED NOV 8 2000

UPDATED ZONES TO INCLUDE EXTREME SOUTHEAST ZONES IN TORNADO WATCH
NUMBER 788...EFFECTIVE UNTIL 12 AM CDT.

.JAN...
AR...NONE.
LA...NONE.
MS...NONE.
32

In the hours before

Special weather statement, Nov 8, 1:01 PM CST, 5 hours 28 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
091200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
100 PM CST WED 8 2000

...THUNDERSTORMS...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
TONIGHT IN EASTERN LOUISIANA AND MISSISSIPPI...ESPECIALLY SOUTH OF
INTERSTATE 20.  THE MAIN THREAT THIS AFTERNOON WILL BE FROM HAIL AND
DAMAGING STRAIGHT-LINE WINDS.  ISOLATED SUPERCELL STORMS MAY ALSO
PRODUCE BRIEF TORNADOES...ESPECIALLY IN MISSISSIPPI.  SPOTTER
ACTIVATION MAY OCCUR AT ANYTIME THROUGH THIS EVENING.

SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS AFTERNOON AND
EVENING ALONG AND SOUTH OF A VICKSBURG TO STARKVILLE LINE.  MOST OF
THESE STORMS WILL REMAIN BELOW SEVERE LIMITS.  HOWEVER...VERTICAL
WIND PROFILES SUGGEST THAT A FEW STORMS MAY PRODUCE BRIEF
TORNADOES...ESPECIALLY NEAR THE VICINITY OF THE WARM FRONT.  IN
ADDITION...A STRONG COLD FRONT IN EAST TEXAS WILL SWEEP THROUGH
LOUISIANA AND MISSISSIPPI LATE TONIGHT.  A LINE OF STRONG TO SEVERE
THUNDERSTORMS WILL DEVELOP AHEAD OF THE FRONT...WITH THE MAIN THREAT
BEING FROM STRAIGHT-LINE WINDS.

...FLOODING...
WHILE NO WIDE-SCALE FLOODING OR FLASH FLOODING IS EXPECTED...STORMS
THAT DEVELOP GENERALLY SOUTH OF INTERSTATE 20 MAY PRODUCE VERY HEAVY
LOCALIZED RAINS THROUGH TONIGHT. IN THE MOISTURE-LADEN AIRMASS...
COPIOUS AMOUNTS OF RAINFALL COULD DEVELOP. POTENTIAL RAIN TOTALS BY
THURSDAY MORNING COULD RANGE FROM NEAR ONE INCH IN SOUTHEAST
MISSISSIPPI...TO OVER THREE INCHES OVER PARTS OF NORTHEAST
LOUISIANA...SOUTHEAST ARKANSAS...AND WEST MISSISSIPPI.

FOR MORE INFORMATION PLEASE VISIT OUR WEB SITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES A GRAPHICAL HAZARDOUS WEATHER
OUTLOOK.
Special weather statement, Nov 8, 3:30 PM CST, 2 hours 59 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
091200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
330 PM CST WED NOV 8 2000

...THUNDERSTORMS...
SEVERE THUNDERSTORMS WILL BE SCATTERED OVER MUCH OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA AND MUCH OF MISSISSIPPI THIS
AFTERNOON AND TONIGHT. THE POTENTIAL FOR SEVERE THUNDERSTORMS THIS
AFTERNOON AND EARLY EVENING WILL BE HIGHEST SOUTH OF A LINE FROM
GREENVILLE TO MACON...ALONG AND SOUTH OF A WARM FRONT THAT WILL
TRACK NORTHWARD ACROSS THE REGION. THE SEVERE WEATHER THREAT WILL
CONTINUE TONIGHT AS NUMEROUS THUNDERSTORMS DEVELOP AHEAD OF THE
APPROACHING COLD FRONT. THUNDERSTORMS WILL DIMINISH FROM THE WEST
AROUND MIDNIGHT IN THE WAKE OF THE COLD FRONT. THE POTENTIAL FOR
SEVERE STORMS WILL CONTINUE FOR EXTREME EASTERN MISSISSIPPI COUNTIES
UNTIL AROUND DAYBREAK.  THUNDERSTORMS MAY INTENSIFY RAPIDLY IN A
SHORT PERIOD. THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING WINDS
BUT THESE STORMS WILL ALSO HAVE A SIGNIFICANT POTENTIAL TO PRODUCE
TORNADOES. SPOTTERS HAVE BEEN ACTIVATED.

...FLOODING...
WHILE NO WIDE-SCALE FLOODING OR FLASH FLOODING IS EXPECTED...STORMS
THAT DEVELOP OVER THE REGION THIS AFTERNOON AND TONIGHT MAY PRODUCE
PERIODS OF HEAVY RAIN. WATER MAY BEGIN TO POND IN LOW LYING AREAS
AND IN AREAS WHERE DRAINAGE IS POOR. MOTORISTS SHOULD REMAIN ALERT
FOR DANGEROUS DRIVING CONDITIONS WHEREq WATER BEGINS TO POND ON
ROADS.

FOR MORE INFORMATION PLEASE VISIT OUR WEB SITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES A GRAPHICAL HAZARDOUS WEATHER
OUTLOOK.
Local storm report, Nov 8, 4:35 PM CST, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
435 PM CST WED NOV 08 2000

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

0210 PM    SICILY IS                 LA   WIND DAMAGE
11/08/00   CATAHOULA                      POSSIBLE TORNADO REPORTED
                                          BY SPOTTERS.  TREES AND
                                          POWER LINES DOWN.

0215 PM    3 S GILBERT               LA   WIND DAMAGE
11/08/00   FRANKLIN                       WIND DAMAGE AND TREES DOWN
                                          REPORTED BY STORM SPOTTERS

0245 PM    6 E NEW LIGHT             LA   WIND DAMAGE
11/08/00   TENSAS                         LAW ENFORCEMENT REPORTED
                                          POSSIBLE TORNADO

0345 PM    5 N VICKSBURG             MS   WIND DAMAGE
11/08/00   WARREN                         LAW ENFORCEMENT REPORTED
                                          TREES AND POWER LINES DOWN

0419 PM    5 N PHILADELPHIA          MS   WIND DAMAGE
11/08/00   NESHOBA                        LAW ENFORCEMENT REPORTED
                                          15 TREES DOWN NEAR THE
                                          NORTHERN COUNTY LINE
Local storm report, Nov 8, 4:59 PM CST, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
459 PM CST TUE NOV 08 2000

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

0440 PM    SIBLEY                    MS   WIND DAMAGE
11/08/00   ADAMS                          CD DIRECTOR REPORTED TREES
                                          AND POWER LINES DOWN NEAR
                                     A     HIGHWAY 61

0444 PM    GRENADA                   MS   1 INCH HAIL
11/08/00   GRENADA                        HAMS REPORTED QUARTER HAIL

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 8, 6:08 PM CSTSevere Thunderstorm WarningJANRankin37 min
Nov 8, 7:25 PM CSTSevere Thunderstorm WarningJANMadison, Rankin50 min
Nov 8, 7:34 PM CSTSevere Thunderstorm WarningJANLeake, Scott41 min
Nov 8, 7:43 PM CSTSevere Thunderstorm WarningJANFranklin47 min
Nov 8, 8:12 PM CSTSevere Thunderstorm WarningJANNeshoba48 min
Nov 8, 8:21 PM CSTFlash Flood WarningJANHinds, Madison, Rankin99 min
Nov 8, 8:35 PM CSTFlash Flood WarningJANAdams, Franklin, Jefferson115 min
Nov 8, 8:41 PM CSTSevere Thunderstorm WarningJANKemper, Noxubee, Winston49 min
Nov 8, 10:00 PM CSTFlash Flood WarningJANHinds, Madison, Rankin2 hr
Nov 8, 10:38 PM CSTSevere Thunderstorm WarningJANLawrence, Lincoln47 min
Nov 8, 11:01 PM CSTFlash Flood WarningJANCopiah119 min
Nov 8, 11:52 PM CSTSevere Thunderstorm WarningJANJefferson Davis, Lawrence, Marion43 min
Nov 9, 12:15 AM CSTFlash Flood WarningJANHinds, Leake, Madison, Rankin105 min
Nov 9, 12:44 AM CSTSevere Thunderstorm WarningJANCovington46 min
Nov 9, 12:54 AM CSTFlash Flood WarningJANCovington, Jefferson Davis, Lawrence, Marion3 hr
Nov 9, 12:58 AM CSTTornado WarningJANLamar32 min
Nov 9, 1:00 AM CSTSevere Thunderstorm WarningJANMarion30 min
Nov 9, 1:25 AM CSTTornado WarningJANForrest, Lamar50 min
Nov 9, 2:58 AM CSTSevere Thunderstorm WarningJANClarke32 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.